Dermatology Community
Treatment for Steriod Induced Skin Atrophy
About This Community:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Treatment for Steriod Induced Skin Atrophy

Hello Doctor,
                   I'm a 20 year old woman with no serious health troubles. But unfortunately I've developed two very peculiar looking stria just above my bust area. They are slightly indented and pretty much red  in color and in  one of the striae a blood vein is also visible. At first when I discovered them I though they were stretch marks but my family physician said they weren't and in fact prescribed Elocon ointment to apply on the affected areas. But although I have been religiously applying elocon on those indented places, nothing has improved and on the contrary I feel that the condition has worsened. This I feel is a case of skin thinning and after browsing through several health related websites and blogs and also after viewing several pictures of skin thinning on Google images I think I've got skin atrophy on those indented areas. I must inform you about the fact that I have been regularly using Melacare for the past 3 years and I read from few articles on the net that ,  prolonged application of mometasone  creams can lead to skin atrophy since memetasone is a steroid. Now my question what can I apply to reverse this skin atrophy condition or will this actually self-heal the natural way ? would be very grateful to you if you would let me know at the earliest possible time. Thank you.


This discussion is related to treatment of cortisone induced skin atrophy.
Related Discussions
4 Comments Post a Comment
Blank
1118884_tn?1338596450
Hi there,

Elecon ointment was probably prescribed to lessen the redness.
Not sure what Melacare is...but prescribed for same problem?

Time to see your doctor and discuss your fears about thinning skin.

It is always a good idea to schedule follow up visits with doctor after using prescribed meds.  He/she will want to hear your concerns and see how you are doing.
Blank
563773_tn?1374250139
Hello,
Mometasone is a topical steroid. Long-term corticosteroid use has been associated with local side effects (skin atrophy, contact dermatitis, striae, telangiectasia, and depigmentation.). So it should be used only under medical supervision.

What you are having are telangiectasia. Telangiectasia are small dilated blood vessels near the surface of the skin or mucous membranes.
Sclerotherapy and laser treatment are the two main treatment options. Please discuss these treatment options with your dermatologist.

It is very difficult to precisely confirm a diagnosis without examination and investigations and the answer is based on the medical information provided. For exact diagnosis, you are requested to consult your doctor. I sincerely hope that helps. Take care and please do keep me posted on how you are doing.


Blank
Avatar_f_tn
Thanks to both of you for your replies.I have an appointment with my dermatologist on the 7th of next month.

To begin with, I had been prescribed by my physician 3 years back to apply Melacare Forte cream at bedtime and Faceclin Gel during the day. And I have been following this regimen ever since then with amazing results. My skin has got a lovely glow and it looks fair and it's extremely smooth and supple. This apart I try to follow a skin healthy diet consisting of lots of nuts,fruits added with the usual milk,chicken,oats ,etc. I totally avoid oily fried food and I also take multivitamins like GLACEX and E cod capsules.In fact people around me often ask me about the reason behind my good looking skin.  BUT ever since I got those red colored  indented striae with visible blood veins just above my bust, I have got a feeling that this is may be because of the Melacare that I have been applying religiously on my face and neck and little below that which is where I have got those striae :(   .You know, this looks very awful, I can't wear low neck tops until those striae disappear. The most serious thing which is worrying my is that whether these striae will ever disappear or not!  
When I went to my physician (who had in the past prescribed Melacare Forte and Faceclin to me)  he prescribed ELOCON ointment to me. And I applied that on the affected areas for a month as I have pointed out in my first post here. But that didn't improve my skin condition at all in fact I think it has aggravated the striae and sort of reddened and deepened the indentation :(  I don't apply Melacare on my neck area anymore and I have also stopped applying Elocon on those striae ever since I discovered that they contain memotasone which actually leads to the skin diseases as you've mentioned.  Doctor, I'm very worried at the moment and extremely depressed until my skin's free of the striae.  
I hope the dermatologist finds out a solution on the 7th. I can't wait anymore.
Blank
Avatar_f_tn
Did your atrophy ever fill in? Or did you find a filler??
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Dermatology Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
New Cannabis Article from NORTH Mag...
Jul 20 by John C Hagan III, MD, FACS, FAAOBlank
242532_tn?1269553979
Blank
3 Reasons Why You are Still Binge E...
Jul 14 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating: What Your Closet ...
Jul 09 by Roger Gould, M.D.Blank
Top Dermatology Answerers
995833_tn?1375604252
Blank
maatson
Other
209987_tn?1334790318
Blank
tschock
AB
Avatar_f_tn
Blank
diane493
1096512_tn?1384893378
Blank
vedadhar
Hyderabad, India